Jump to content

What Is Your Experience With Klonopin?


FarmerAmy
 Share

Recommended Posts

I am wondering what other people have experienced with Klonopin. Last winter I had a major depressive episode with severe anxiety. One of the things I took during this time was Klonopin. Even though my mood was terrible during this time, I noticed that my fatigue and dizziness were better than they had been in years. I did not know that I had POTS at this point. I just knew that I struggled with fatigue.

I finally figured out a few months ago that I have POTS. When I looked at a list of POTS meds a bell went off for me when I saw that Klonopin can help POTS. No wonder my fatigue and dizziness were so much better when I was taking Klonopin!

For the past few months my POTS symptoms have become much worse and I am not very functional. I am taking midodrine and metoprolol. They help with some of my symptoms, but they don't do much for the fatigue and dizziness.

I have found myself thinking about trying to take Klonopin again. I wonder if it could help with the fatigue and dizziness now that these symptoms are so much worse for me. I am reluctant to try Klonopin again because it was difficult to get off of. It also completely knocked me out when I took it. But I am also desperate to find something to help me feel better.

Any thoughts?

Link to comment
Share on other sites

My daughter has taken Klonopin on and off for several years. It helps with her anxiety, tachycardia, and sleep. She has successfully weaned herself off the medicine a few times, but went back on the medicine because Klonopin helps her function better.

My husband never paid attention to the medications that our daughters and I take until he had to attend a week long drug seminar. Now he is freaked about Klonopin and anything else that can be addictive. (I have been trying to get him to understand our kids' meds for years!). My daughter's answer to my husband is the same answer I give to you - if Klonopin can help you feel better when you have POTS then it is worth it!

Link to comment
Share on other sites

I took klonopin before and after my issue with POTS. Before it helped with my severe anxiety, just made me feel normal. But now it makes me nervous and jittery. Not in an energetic way but like an overactive way. I stopped taking it about 6 months back and am now looking for something better ...

Link to comment
Share on other sites

Been on it since I was diagnosed in February 2010.

The Doctor my Cousin (with POTS) and I see in Albama has a standard treatment for POTS, it gets tweaked, but it starts with Florinef, Klonopin, and an SSRI (preferably Zoloft).

I did not tolerate the Zoloft at all. Had to stop it after 6 days, it was way too much for my body to handle.

Supposedly the Klonopin is supposed to level out the adrenaline surges.

I feel it does do this. I doesn't get rid of them, but I just feel smoother.

It doesn't do as much as it did at the start, I do feel you build a tolerance to it. I used to have more of a reaction to other Benzo's and now don't really have a reaction at all.

Versed didn't hardly touch me for a colonoscopy. Watched the whole thing on the monitor and talked to my Doctor during it asking questions.

Seeing the operating room before my hysterectomy was really fun. They gave me the cocktail, I had told them I would need more than most people. They wheeled me in, my surgeon talked to me, introduced me to the other Doctor, all the nurses, and the anasthesia Doc finally said.....she wasn't kidding give her another. Then I don't remember anything.

In fact now that I think about it the only time during this illness that I felt completely calm and my symptoms were very diminished was the 3 days after surgery that I had a Scopalamine patch on. I was dizzier and my vision was fuzzier and more hazy but everything else was better. When I took it off though my heart rate was in the 30's for about 4 hours which my cardiologist had warned me about, and then took a violent turn back to tachycardia.

Just had 4 root canals. The first 2 the first day on 4 Halcion tablets which I had never taken before. It did NOTHING

Second day went back to the Valium my previous dentist prescribed, 35 mg barely took the edge off. The look on the Docs and staffs faces was priceless. My new favorite person behind the desk said they have had over 200 pound men that had to be half carried to the car on half the dose I took of both drugs and I weigh 135.

My theory is that the adrenaline and the tachycardia just burns it off. I used to have horses and be a vet tech and the first thing we were taught is that if a horse is alreay in flight mode, you could literally give it a lethal dose of sedatives and nothing would happen. Give 1 cc when he's calm and he's out in 15 minutes.

I also think somehow the mast cells has a role in this for some of us. I have very high histamine levels and I have bad reactions to all drugs except Benzos and Antihistamines. Even on high doses of both my histamine blood levels are very high.

I take 2 half mg tablets of klonopin a day. One extra on days where I know there is something stressful coming. I do notice if I forget one because a few hours later my tremors in my muscles will get worse and I feel like I'm being chased by a bear.

My cousin has tried to go off several times over 14 years and every time she gets to a point that she can't handle the tachycardia and has to go back on it.

Link to comment
Share on other sites

I have tried both Klonopin and Alprazolam (xanax) for pots. Neither has helped me at all, hasn't made me worse, but just doesn't help. It does make me very tired though and helps with sleep. I prefer xanax over Klonopin because Klonopin is so much longer acting, so it would make me feel tired and in a daze even a day after I take it, whereas xanax wears off in about 8 hours. To each his own on that I guess. One important thing- Benzodiazepines such as Klonopin are contraindicated with the use of Beta blockers like Metropolol. They are metabolized by the same enzyme in the liver and using them together will increase the dose of both medicines in your body. Make sure you ask the Dr. that prescribed you the metropolol if it is okay to take Klonopin with it. Your dose will have to be monitored very closely for this reason. It is really not a good idea to take them together without close monitoring.

Link to comment
Share on other sites

I take Klonopin when I need to for sleep or anxiety. I used to take it everyday but I noticed that as it wore off I was very cranky and edgy. It works wonderfully when you take it but I don't like the feeling the next day so I try to limit it as much as I can.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...